IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Stationary populations with below-replacement fertility

  • Carl Schmertmann

    (Florida State University)

With constant immigration flows, there are an uncountably infinite number of stationary populations for any below-replacement fertility schedule f and life table l. Each corresponds to a different pattern of age-specific annual immigrant inflows. This brief paper derives a general formula for the age structure of these populations, provides numerical examples using contemporary Austrian demographic data, and illustrates an application of the main relationship to the study of stationary dependency ratios.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.demographic-research.org/volumes/vol26/14/26-14.pdf
Download Restriction: no

Article provided by Max Planck Institute for Demographic Research, Rostock, Germany in its journal Demographic Research.

Volume (Year): 26 (2012)
Issue (Month): 14 (April)
Pages: 319-330

as
in new window

Handle: RePEc:dem:demres:v:26:y:2012:i:14
Contact details of provider: Web page: http://www.demogr.mpg.de/

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. S. Mitra, 1990. "Immigration, below-replacement fertility, and long-term national population trends," Demography, Springer, vol. 27(1), pages 121-129, February.
  2. Thomas Espenshade & Leon Bouvier & W. Arthur, 1982. "Immigration and the stable population model," Demography, Springer, vol. 19(1), pages 125-133, February.
  3. Zheng Wu & Nan Li, 2003. "Immigration and the dependency ratio of a host population," Mathematical Population Studies, Taylor & Francis Journals, vol. 10(1), pages 21-39.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:dem:demres:v:26:y:2012:i:14. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Editorial Office)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.